| Model Number |
BML-V442QR-30 |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/26/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
Event or Problem Description
It was reported while preparing accessories for an endoscopic retrograde cholangiopancreatography (ercp) procedure, the plastic positioned on the tip of the single use mechanical lithotripter cracked and the guidewire came out laterally.The issue caused a slight delay of 5 minutes and there was prolongation of anesthesia.The device was replaced , and the procedure was then performed and completed.There was no patient harm.
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the guidewire tip was torn.The fracture shape suggests a brittle fracture.There are no missing parts or other defects in the product that could cause a health hazard.A definitive root cause could not be determined.The instruction manual contains a warning to the user regarding this event.When using the guide wire, insert the instrument with its distal tip in parallel with the guide wire while holding the distal tip as shown in figure 4.Be careful not to forcibly insert the instrument with a sharp angle between the distal tip and the guide wire as shown in figure 5.This may damage the distal tip.Olympus will continue to monitor field performance for this device.